Q and A

Question

Why has my viral load increased?

I’ve been Positive since 1989. I’ve always been less than 20 Undetectable now my last 2 Blood tests said I went up to 50. Now todays results say 80 ? Should I be worried? My t-cells are 1100, can you tell me whats going on.

Answer

Thanks for getting in touch.

If you’ve been adhering to your medication, then it’s very possible that this is simply a lab error.

It’s also important to know that even if your VL has gone up to 80, your HIV is still under control.

If your VL does rise, and rise significantly, then this would indicate that there was an issue with your medication. However you’re has risen only slightly, hence the likelihood that this is a lab error.

2 comments

  1. Roy Trevelion

    Hi Zara,

    I’m sorry to hear about your recent diagnosis.

    The combination you are taking is recommended in many HIV treatment guidelines. It is safe and effective. ART starts to work very quickly once your start it. Please see this page from ART in Pictures. It shows how your viral load can reduce by 99% in the first weeks of ART.

    It’s good you are feeling better. It sounds like your doctor gave you angmentin because it’s an antibiotic. It can help stop other infections while your CD4 count is 160.

  2. zara

    hi i am writing you from india…. i have been diagnosed with HIV last month and i am taking ART since last one month .. i want to know about my medication ..this is the combination i am on (Atazanavir/Ritonavir + Emtricitabine/Tenofovir)… is it good enough ? please revert my CD4 when i started the medication was 160… and viral load is 2800000….i do feel better but from last few days i feel week and feverish and low on appetite so my doc gave me angmentin.

Comment

Your e-mail address will not be published. Required fields are marked *